Texas, 2004Flash Flood in Texas, October 26, 2004
October 26, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 26, 7:45 PM CST, 15 minutes earlier.
Area forecast discussion, Oct 26, 7:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT TUE OCT 26 2004
.UPDATE...
SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING NORTH FROM THE
AUSTIN METROPOLITAN AREA AND GENERATING LOCALLY HEAVY RAINFALL. THIS
CLUSTER APPEARED TO BE PRODUCED BY SEABREEZE HITTING THE ESCARPMENT
WITH ENHANCEMENT FROM WEAK SHORT-WAVE IN TROPICAL MOISTURE PLUME.
WILL BUMP UP POPS TO CHANCE THIS AREA UNTIL MIDNIGHT. OUT WEST,
SHOWERS AND THUNDERSTORMS HAVE WEAKENED SOMEWHAT AS ABOVE MENTIONED
SHORT-WAVE MOVED NORTH, HOWEVER EXPECT SOME REDEVELOPMENT OVERNIGHT
AS LOW LEVEL JET GETS GOING, AND WILL MAINTAIN FLASH FLOOD WATCH
UNTIL 4 AM CDT. MADE SOME MINOR ADJUSTMENTS TO TEMPERATURE, DEWPOINT,
AND RELATED FIELDS AND GRIDS TO REFLECT EVENING TRENDS, OTHERWISE
REMAINDER OF FORECAST GENERALLY ON TRACK.
&&
.PREV DISCUSSION...
WITH CONTINUED CHANCE OF RAIN OVER WEST PART OF S CNTL TX TONIGHT...
WHERE RAIN MAY BE HEAVY AT TIMES...CONTINUED FLASH FLOOD WATCH FOR
VAL VERDE...EDWARDS AND KINNEY COUNTIES THROUGH 4 AM. THE OCTOBER
2004 WEATHER PATTERN CONTINUES TO PORTRAY WX SYSTEMS MOVING
NORTHEASTWARD FROM NORTH CENTRAL MEXICO AND THE SW U.S...AND
INTERACTING WITH PLENTY OF MOISTURE FROM THE EASTERN PACIFIC AND GULF
OF MEXICO. SUCH WET OCTOBER PATTERNS SHOWED UP IN 1976, 1981, 1994,
1998 AND 2002. RETURNING TO 2004...BEST CHANCES FOR RAIN TONIGHT
CONT. OVER WEST PART OF AREA...AND WILL MENTION ISOLATED SHOWERS
FURTHER EAST.
BY WEDNESDAY, FORECASTS CONTINUE TO SHOW ANOTHER S/W TROF AFFECTING
AREA WITH CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE
AREA. IN WAKE OF S/W TROF WED...SLIGHTLY MORE STABLE CONDITIONS ARE
EXPECTED THURSDAY AND POSSIBLY FRIDAY.
BY THE WEEKEND, S CNTRL TX IS UNDER THE INFLUENCE OF A SERIES OF S/W
TROFS PASSING FROM W AND SW TO THE E AND NE, IN ADVANCE OF A STRONG
WX SYSTEM ALOFT AND ITS ASSOCIATED PACIFIC COLD FRONT. THIS COLD
FRONT IS FORECAST TO COME OVER THE AREA SUNDAY NIGHT AND MONDAY
MORNING. WITH THIS PATTERN WILL SHOW INCREASING CHANCE OF RAIN OVER
THE WEEKEND, WITH THE BEST CHANCES POSSIBLY LATE SUNDAY OR SUNDAY
NIGHT AND MONDAY MORNING, JUST AHEAD OF AND ALONG THE PACIFIC COLD
FRONT.
THIS COLD FRONT IS FORECAST TO MOVE QUICKLY FROM WEST TO EAST AND BY
LATE MONDAY WELL EAST OF S CNTRL TX. DURING THE LATE MORNING THRU
AFTERNOON MONDAY, NOV 1ST, CHC OF RAIN DECREASES RAPIDLY FROM THE
WEST. BREEZY AND DRIER WEATHER IS EXPECTED DURING THE DAY MONDAY IN
WAKE OF THE EARLY NOV. COLD FRONT.
THIS WILL MAKE FOR DRY WEATHER TUESDAY NOV. 2ND, WITH SUNNY
CONDITIONS IN THE DAY.
INCREASING CLOUDINESS WILL FOLLOW WED AND THU OF NEXT WEEK. ANOTHER
RAIN MAKING SYSTEM IS FORECAST TO BRING A CHANCE OF SHOWERS LATE NEXT
WEEK OR THE WEEKEND OF NOV 6 AND 7, AND CHANCES OF RAIN COULD
CONTINUED NOV 8 AND 9. EVENTUAL TIMING AND EVOLUTION OF THE EARLY TO
MID NOV. 2004 WEATHER SYSTEMS WILL REFINE THE TIMING OF RAIN. MEDIUM
RANGE FORECASTS ALSO SHOW POSSIBLE COLD FRONT IN THE NOV. 7 TO 9 TIME
FRAME.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING FOR VAL VERDE...EDWARDS AND KINNEY
COUNTIES THROUGH 4 AM CDT WEDNESDAY.
&&
04/06/PM
Hazardous weather outlook, Oct 26, 3:33 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 PM CDT TUE OCT 26 2004
TXZ183-184-202-271100-
EDWARDS-KINNEY-VAL VERDE-
433 PM CDT TUE OCT 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THE FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 4 AM CDT
WEDNESDAY MORNING FOR VAL VERDE...EDWARDS AND KINNEY
COUNTIES. MOISTURE FROM BOTH THE GULF OF MEXICO AND THE PACIFIC
WILL INTERACT WITH UPPER AIR DISTURBANCES TO PRODUCE ADDITIONAL
SHOWERS AND THUNDERSTORMS MAINLY OVER THE EXTREME WESTERN AREAS OF
SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS WILL RUN 1 TO 2 INCHES AND
MORE THAN 3 INCHES IN SPOTS. SHOWERY WEATHER WILL PERSIST OVER THE
WESTERN AREAS INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...
ANOTHER COLD FRONT WILL BOOST RAIN CHANCES AGAIN MAINLY FRIDAY NIGHT
WITH LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Williamson
- When
- October 26, 8:00 PM CST to 10:30 PM CST
- Where
- Williamson County, Liberty Hill
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Slow-moving showers and thunderstorms dropped between 2 and 3 inches of rain in southwest Williamson County in the late evening period. Maximum totals were 5 to 6 inches between Leander and Cedar Park, closing most low water crossings due to flash flooding. Several high water rescues were made between the two cities. Newspapers reported several cars cut off and stranded by water up to 6 feet deep and rising on FM2243 just northeast of Leander.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, October 26, 20042 deaths · 1 event
- Tornadoes and Damaging Wind in Missouri, October 26, 2004$175,000 · F1 · 3 events
- Flooding and Heavy Rain in California, October 26 to 27, 2004$10,000 · 4 events
- Winter Storm in California, October 26 to 27, 20044 events
- Winter Storm in California, October 26 to 27, 20043 events
- Heavy Rain in Illinois, October 26, 20043 events
- Funnel Clouds in Illinois, October 26, 20042 events
- Heavy Snow in Nevada, October 26, 20041 event
- Heavy Snow in California, October 26, 20041 event
- Heavy Snow in California, October 26, 20041 event
- Heavy Snow in California, October 26, 20041 event
- Flood in Texas, October 26, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424924.